I gained 40 lbs while on Humira. I went from a size 6 to a size 12 in 6 months. I had more energy, was a little constipated, but in general felt much better. I did not change my diet (I eat a low calorie, oganic diet) and I work out 45 min a day, 5 days a week.
I had to stop taking it because insurance changed and it no longer covers it. However, while on Humira, I started getting chest pains, bad headaches, and fluid retention. My dr said not to worry about these side effects. That I was fine. I called the nurse hotline for Humira and they told me I needed to get my heart checked because those were symptoms of heart disease, which Humira can cause. The symptoms are right on the pamplet: rapid, unexplained weight gain; chest pain, fluid retention. They told me to check my blood pressure. It was really high. I am 37 years old and have never ever had high blood pressure. I am always seeing doctors and have not had high blood pressure until now. Now I am on blood pressure medicine and am still struggling to lose the last 20 lbs. I just had an echo cardiogram and stress test yesterday. It will take 48 hrs to get the results. This medicine is new and weight gain is caused in some, but not all. However, I am not sure if it is a serious side effect (indicating heart problems) or if it is just something that happens in some, not all who take it.
This medicine is a godsend for some, and can cause bigger issues for others.
I also gained 40 lbs on Humira.... Not to mention I was exhausted the whole time I was on it.
Woah, my name is also Mel... Did we just become best friends?
Remicade is known to cause unexplained weight gain in patients [ http://www.medpagetoday.com/MeetingCoverage/ACG/6976 ]
I also read a report citing the same thing happening with the other anti-TNF agents. However, I can't find my link to that article right at the moment.
I'm another weight gainer. I was at 165 for about 15 years, the was dx with crohns and lost 25 pounds. After getting Remicade I gaind back to norma, and kept going! I now weigh 187. I am a healthy eater (no fast food) and exercise about one hour daily. My doc said the same thing; that I am now absorbing food that I wasn't absorbing before. I don't believe that. I spent all those years at 165 feeling great, running 21 marathons. How would I have the energy for that if I wasn't absorbing my food back then? I've made attempts at losing weight such as cutting out all bred and pasta and cutting portion sizes but I'm up a pound or two almost every time I go to the doc (every 8 weeks). I'm not worried, but really, someone should admit that TNF blockers cause weight gain.